Alert archive / Colorado / Frost Advisories in 2006
Frost Advisory 2, NWS Pueblo, CO
NWS Pueblo, CO issued this frost advisory at Oct 11, 2006, 2:55 PM MDT for 13 counties in Colorado. It took effect at Oct 12, 2006, 3:00 AM MDT. It was in force for 54 min.
The area
The counties it named.
The facts
- Issued
- Oct 11, 2006, 2:55 PM MDT (20:55 UTC)
- In effect from
- Oct 12, 2006, 3:00 AM MDT
- Expired
- Oct 12, 2006, 3:54 AM MDT
- In force
- 54 min
- Issued by
- NWS Pueblo, CO
Counties Baca County, CO, Bent County, CO, Crowley County, CO, Custer County, CO, El Paso County, CO, Fremont County, CO, Huerfano County, CO, Kiowa County, CO, Las Animas County, CO, Otero County, CO, Prowers County, CO, Pueblo County, CO, Teller County, CO
The radar
The Pueblo radar (KPUX), 42 km from the middle of the area, began a volume at 20:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 8.9 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2202 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 177 m²/s²
- 0-3 km storm-relative helicity
- 254 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KPUB 112055 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 255 PM MDT WED OCT 11 2006 ...FROST IS EXPECTED EARLY THURSDAY MORNING... .A COOLER AIR MASS WILL MOVE INTO THE SOUTHEAST COLORADO PLAINS OVERNIGHT AND WILL RESULT IN COLD MORNING TEMPERATURES AND AREAS OF FROST. COZ083>089-093>099-120500- /O.UPG.KPUB.FZ.A.0001.061012T0900Z-061012T1400Z/ /O.NEW.KPUB.FR.Y.0002.061012T0900Z-061012T1400Z/ CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- INCLUDING...CANON CITY...PENROSE...BLACK FOREST... AIR FORCE ACADEMY...COLORADO SPRINGS...PUEBLO...WALSENBURG... TRINIDAD...ORDWAY...OLNEY SPRINGS...LA JUNTA...ROCKY FORD... BRANSON...KIM...EADS...SHERIDAN LAKE...LAS ANIMAS...LAMAR... SPRINGFIELD...WALSH 255 PM MDT WED OCT 11 2006 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM MDT THURSDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM MDT THURSDAY. THIS ADVISORY IS FOR ALL OF THE SOUTHEAST COLORADO PLAINS. OVERNIGHT LOW TEMPERATURES ARE EXPECTED TO DROP INTO THE LOWER AND MID 30S ACROSS THE SOUTHEAST COLORADO PLAINS...WITH FROST EXPECTED TO DEVELOP. TEMPERATURES AROUND FREEZING WILL OCCUR FOR A SHORT PERIOD OF TIME. TAKE PRECAUTIONS TO PROTECT CROPS OR VEGETATION. $$
2 follow-up statements
000 WWUS75 KPUB 120340 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 940 PM MDT WED OCT 11 2006 ...FROST IS EXPECTED EARLY THURSDAY MORNING... .A COOLER AIR MASS WILL MOVE INTO THE SOUTHEAST COLORADO PLAINS OVERNIGHT AND WILL RESULT IN COLD MORNING TEMPERATURES AND AREAS OF FROST. COZ083>089-093>099-121145- /O.CON.KPUB.FR.Y.0002.061012T0900Z-061012T1400Z/ CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- INCLUDING...CANON CITY...PENROSE...BLACK FOREST... AIR FORCE ACADEMY...COLORADO SPRINGS...PUEBLO...WALSENBURG... TRINIDAD...ORDWAY...OLNEY SPRINGS...LA JUNTA...ROCKY FORD... BRANSON...KIM...EADS...SHERIDAN LAKE...LAS ANIMAS...LAMAR... SPRINGFIELD...WALSH 940 PM MDT WED OCT 11 2006 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM MDT THURSDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM MDT THURSDAY. THIS ADVISORY IS FOR ALL OF THE SOUTHEAST COLORADO PLAINS. OVERNIGHT LOW TEMPERATURES ARE EXPECTED TO DROP INTO THE LOWER AND MID 30S ACROSS THE SOUTHEAST COLORADO PLAINS...WITH FROST EXPECTED TO DEVELOP. TEMPERATURES AROUND FREEZING WILL OCCUR FOR A SHORT PERIOD OF TIME. TAKE PRECAUTIONS TO PROTECT CROPS OR VEGETATION. $$
000 WWUS75 KPUB 120954 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 354 AM MDT THU OCT 12 2006 ...FROST ADVISORY CANCELLED... .LOW CLOUDS HAVE DEVELOPED OVER THE REGION. THESE CLOUDS WILL HAMPER THE COOLING OF THE AIR...AND TEMPERATURES WILL REMAIN ABOVE FREEZING FOR THE REMAINDER OF THE NIGHT. COZ083>089-093>099-121100- /O.CAN.KPUB.FR.Y.0002.000000T0000Z-061012T1400Z/ CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- INCLUDING...CANON CITY...PENROSE...BLACK FOREST... AIR FORCE ACADEMY...COLORADO SPRINGS...PUEBLO...WALSENBURG... TRINIDAD...ORDWAY...OLNEY SPRINGS...LA JUNTA...ROCKY FORD... BRANSON...KIM...EADS...SHERIDAN LAKE...LAS ANIMAS...LAMAR... SPRINGFIELD...WALSH 354 AM MDT THU OCT 12 2006 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS CANCELLED THE FROST ADVISORY. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this frost advisory went out at Oct 11, 2:48 PM MDT, 7 minutes earlier.
Area forecast discussion, Oct 11, 2:48 PM MDT, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 248 PM MDT WED OCT 11 2006 .SHORT TERM... (TONIGHT AND THURSDAY) MAIN CONCERN IS LOW TEMPS FOR THU MORNING AND WHAT TO DO WITH THE FREEZE WATCH. HAVE ALREADY HAD THE EASTERLY SURGE BACKUP ALONG MOST OF THE SERN MTS AS SEEN ON RADAR AND IN METARS. THE COLDER AIR ASSOCIATED WITH THE FRONT IS LAGGING BEHIND AND DOES NOT COME IN UNTIL LATER TONIGHT. THIS AFTERNOON THERE REALLY HAVE NOT BEEN ALL THAT MANY CLOUDS EXCEPT OVER THE CENTRAL MTS AND PORTIONS OF THE SW MTS. LOOKS LIKE THE MSTR/CLOUDS WL CONTINUE STREAMING OVR THE CENTRAL AND SW MTS TONIGHT AND WL GO AHEAD AND KEEP SOME LOW POPS IN THESE AREAS. DO NOT SEE MUCH CHANCE FOR PCPN DURING THE EVENING HOURS OVER ERN PORTIONS OF THE FORECAST AREA AS IT LOOKS LIKE IT WL NOT MOISTEN UP UNTIL LATER TONIGHT. MODELS DO NOT SHOW MUCH CHANCE FOR PCPN OVR ERN AREAS TONIGHT OR THU MORNING. WITH ALL THE LOW LEVEL MSTR THAT IS FORECAST TO BACK INTO THE SERN PLAINS LATE TONIGHT...WE COULD SEE SOME LIGHT PCPN...SO WL MAINLY HAVE ISOLD POPS IN THE FORECAST...BUT THAT MSTR PUSHES OUT OF THE AREA FOR THE AFTERNOON WITH LITTLE MSTR ALOFT...AND DRY WEA FOR THE AFTERNOON LOOKS GOOD. LOW TEMPS TONIGHT ARE A CHALLENGE FOR ERN AREAS. CLOUD COVER TONIGHT SHOULD HELP TO INSULATE THINGS AND COULD KEEP TEMPS FROM FREEZING. GUIDANCE VALUES ARE MOSTLY ABOVE FREEZING...BUT NOT TOO FAR FROM IT. DEW POINTS TONIGHT ACRS THE SERN PLAINS ARE EXPECTED TO MOSTLY BE IN THE LOW 30S. IF TEMPS DO DROP TO FREEZING IT LIKELY WOULD NOT BE FOR LONG ENOUGH TO WARRANT A FREEZE WARNING. NRN EL PASO COUNTY AND MAYBE PORTIONS OF KIOWA ARE THE MOST LIKELY AREAS TO SEE FREEZING TEMPS. HAVE OPTED TO CHANGE THE FREEZE WARNING TO A FROST ADVISORY. .LONG TERM... (THURSDAY NIGHT THROUGH WEDNESDAY) THURSDAY NIGHT THROUGH FRIDAY...BRISK NW FLOW ALOFT ACROSS THE REGION IS EXPECTED AS THE LARGE GREAT LAKES SYSTEM PULLS TO THE EAST...AND THE NEXT UPPER LOW REMAINS JUST OFF THE SOUTHERN CA COAST. LOOK FOR PARTLY CLOUDY TO MOSTLY CLEAR SKIES WITH SEASONABLE TEMPS. LITTLE ADJUSTMENT TO THE GRIDS NECESSARY. SATURDAY THROUGH WEDNESDAY...DAYS 4 THROUGH 7 OF THE FORECAST POSE THE REAL CHALLENGE. LATEST LONG TERM MODEL RUNS INDICATE THAT THE UPPER LOW OFF THE CA COAST WILL TAKE A MORE SOUTHERN ROUTE...SLIDING EAST ACROSS AZ AND NM. THIS SOLUTION IS MUCH DRIER FOR THE CWA...AND HAD TO TAPER BACK POPS AND RESTRICT ISOLATED POPS TO JUST ALONG THE CONTDVD THROUGH SUNDAY NIGHT. ALSO BOOSTED MAX TEMPS SLIGHTLY DUE TO LESS CLOUD COVER EXPECTED. BEYOND THAT...FORECAST CONFIDENCE IS LOW. GFS OPENS THE LOW AND MOVES IT ACROSS SE COLORADO AND THE TX/OK PANHANDLES MON NIGHT AND TUE. THE ECMWF KEEPS IT SOUTH OF CO AND MOVES IT RAPIDLY TO THE MID-MISS VALLEY BY TUE MORNING. ALL THE MODELS THEN HAVE WESTERLY ZONAL FLOW FOR THE REGION ON WED...WITH RESIDUAL LLVL MOISTURE AND COLD AIR STILL A QUESTION...DEPENDING ON THE PATH OF THE UPPER LOW. KEEPING IN MIND THE MODEL CONFLICT...WILL CHANGE VERY LITTLE MON AND TUE EXCEPT TO BLEND BETTER WITH SURROUNDING OFFICES...AND WITH A COOLER DAY EXPECTED ON WED. MOORE && .PUB WATCHES/WARNINGS/ADVISORIES... FROST ADVISORY FROM 3 AM TO 8 AM MDT THURSDAY FOR COZ083-COZ084- COZ085-COZ086-COZ087-COZ088-COZ089-COZ093-COZ094-COZ095-COZ096- COZ097-COZ098-COZ099. && 28/27
Hazardous weather outlook, Oct 11, 6:30 AM MDT, 8 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 630 AM MDT WED OCT 11 2006 COZ058>089-093>099-121300- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 630 AM MDT WED OCT 11 2006 ...FREEZE WATCH FOR ALL OF THE SOUTHEAST COLORADO PLAINS FROM LATE TONIGHT THROUGH THURSDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT A COLD FRONT IS EXPECTED TO MOVE ACROSS EASTERN COLORADO TODAY. THIS SYSTEM WILL USHER IN A MUCH COOLER AIRMASS ACROSS THE AREA TONIGHT AND BRING THE POTENTIAL FOR OVERNIGHT LOWS TO FALL BELOW FREEZING ACROSS MUCH OF SOUTHEAST COLORADO. THERE WILL ALSO BE THE POTENTIAL FOR A DUSTING OF SNOW ACROSS THE EASTERN MOUNTAINS AND SOUTHEAST PLAINS AS THE FRONTAL BOUNDARY MOVES ACROSS THE REGION THIS AFTERNOON AND EVENING. ISOLATED TO SCATTERED SNOW AND LOWER ELEVATION RAIN SHOWERS WILL BE POSSIBLE ACROSS THE CENTRAL AND SOUTHWEST MOUNTAINS THROUGH TONIGHT...WITH ONLY LIGHT ACCUMULATIONS EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A VERY LOW POTENTIAL FOR MINOR ACCUMULATING SNOW ALONG AND WEST OF INTERSTATE 25 THURSDAY MORNING...AND AGAIN IN THE MOUNTAINS SATURDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT. MW/METZE
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 11, 4:27 AM MDT | Freeze Watch | PUB | Baca, Bent, Crowley, Custer, El Paso, Fremont and 7 more | 10 hr |
Nearby
Frost Advisories in Colorado, 2006Every frost advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.